MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q CATHETERS-SILVERSOAKER

AVANOS MEDICAL - IRVINE ON-Q CATHETERS-SILVERSOAKER
Model Number PM010-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 20 may 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the catheter was "found broken while patient was in bed ¿ not when attempting to remove the catheter.The catheter was a matthew¿s placement by the orthopedic surgeon on monday, (b)(6) 2019 and therapy was to last until approximately thursday.Remainder of catheter removed without harm to patient.Nothing retained in the patient".Additional information received the same day indicated "post op [post-operative] day one bilateral total knee [the surgeon's] patient on the floor 24 hour postop remainder of catheter fully removed from patient.Nothing left inside the patient.Found broken, not during any attempt to remove catheter from patient.The patient still has the catheter and pump with his other knee".
 
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.One used catheter was received in two segments.No product packaging was received and the product does not contain a lot number identification.The catheter is severed 1.5" from the proximal end.The distal segment measures 25.5".The black tip is intact and attached at the distal end.The severed ends were examined under magnification.The ends are jagged and there is no visible stretching.There are two distinct crimps in the distal segment.One crimp is located approximately 4.5" from the severed end and the other approximately 11.75" from the severed end.The root cause could not be identified.All information reasonably known as of 22 jul 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q CATHETERS-SILVERSOAKER
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8628896
Report Number2026095-2019-00091
Device Sequence Number11254919
Product Code BSO
UDI-Device Identifier10680651135336
UDI-Public10680651135336
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM010-A
Device Catalogue Number101353302
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date07/23/2019
Patient Sequence Number1